MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE
Model Number M00560321
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensation small oval med stiff snare was used in the rectum during a colon endoscopic mucosal resection (emr) procedure performed on (b)(6) 2021.During the procedure and inside the patient, the device was unable to cauterized a 10mm lesion.The high frequency device and adapter were checked; however, there were no issues noted.The cauterization was attempted again but it was unable to excise the target polyp, the procedure was completed with a completely different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code a050702 captures the reportable event of loop resecting issue.Block h10: (product investigation): one sensation snare was received for analysis.Visual inspection of the returned device revealed that the device did not have any defective condition.Functional evaluation of the returned device found that when the device was connected to the 10 inch loop fixture and the loop extended and contracted without issues.Continuity test was performed and the device's electrical resistance was within specification, indicating a proper connection.Based on the evaluation of the complaint device, it was unable to confirm the reported event of "device failure to deliver energy" since no issues were noted with the electrical device testing during continuity test upon return.The reported issue of "loop failure to cut" could not be confirmed since the devices cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing issue, design or user issue which could have caused the complaint.Device analysis found no issues with the device during visual and functional test.No issues were noted with the electrical device testing during continuity test.Based on the analysis of the returned device and the information available, the code selected as the most probable cause is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
SENSATION SHORT THROW
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12091703
Report Number3005099803-2021-03052
Device Sequence Number17133739
Product Code FDI
UDI-Device Identifier08714729283928
UDI-Public08714729283928
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Model NumberM00560321
Device Catalogue Number6032
Device Lot Number0026002850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1